Alert archive / Kansas / High Wind Watches in 2014
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Feb 18, 2014, 2:53 PM CST for 27 counties in Kansas. It took effect at Feb 20, 2014, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 2:53 PM CST (20:53 UTC)
- In effect from
- Feb 20, 2014, 12:00 AM CST
- Expired
- Feb 19, 2014, 4:07 AM CST
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 530 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441 WWUS73 KDDC 182053 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 253 PM CST TUE FEB 18 2014 ...HIGH WINDS AND LIGHT SNOW TO DEVELOP LATE WEDNESDAY... .AS A COLD FRONT MOVES SOUTH TODAY... STRONG NORTHWEST WINDS WILL DEVELOP BEHIND IT. THESE WINDY CONDITIONS WILL ONLY EXIST FROM VERY EARLY THIS AFTERNOON TO JUST BEFORE SUNDOWN. KSZ030-031-043>046-190600- /O.NEW.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/ /O.CON.KDDC.WI.Y.0006.000000T0000Z-140219T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 253 PM CST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING...LATE THIS AFTERNOON...THEN LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING. * WINDS...NORTHWEST AT 25 TO 35 MPH THIS AFTERNOON. NORTH AT 35 TO 45 MPH WITH GUSTS TO 60 MPH LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. * MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL BE POSSIBLE WITH HIGH GUSTS AROUND 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING SNOW ESPECIALLY ALONG INTERSTATE 70 CORRIDOR LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING MAY REDUCE VISIBILITY TO BELOW ONE HALF OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ061>066-074>081-084>090-190600- /O.NEW.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 253 PM CST TUE FEB 18 2014 /153 PM MST TUE FEB 18 2014/ ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING...LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING * WINDS...NORTH AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL BE POSSIBLE WITH THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UMSCHEID
3 follow-up statements
438 WWUS73 KDDC 190046 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 646 PM CST TUE FEB 18 2014 ...HIGH WINDS AND LIGHT SNOW TO DEVELOP LATE WEDNESDAY... .STRONG NORTHWEST WINDS WILL DEVELOP WEDNESDAY NIGHT AS A COLD FRONT MOVES SOUTH ACROSS WESTERN KANSAS. THESE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. KSZ030-031-043>046-190900- /O.EXP.KDDC.WI.Y.0006.000000T0000Z-140219T0100Z/ /O.CON.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 646 PM CST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... * TIMING...MIDNIGHT WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING. * WINDS...NORTH AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL BE POSSIBLE WITH HIGH GUSTS AROUND 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING SNOW ESPECIALLY ALONG INTERSTATE 70 CORRIDOR LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING MAY REDUCE VISIBILITY TO BELOW ONE HALF OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ061>066-074>081-084>090-190900- /O.CON.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 646 PM CST TUE FEB 18 2014 /546 PM MST TUE FEB 18 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TIMING...MIDNIGHT WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING * WINDS...NORTH AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL BE POSSIBLE WITH THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BURGERT
489 WWUS73 KDDC 190846 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 246 AM CST WED FEB 19 2014 ...HIGH WINDS WITH BLOWING SNOW LATE TONIGHT AND THURSDAY... .STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AFTER MIDNIGHT, AS A COLD FRONT PLUNGES SOUTH ACROSS WESTERN KANSAS. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF THURSDAY. LIGHT SNOW WILL BEGIN LATE TONIGHT, AND BLOWING SNOW COULD BE A PROBLEM DUE TO REDUCED VISIBILITIES. KSZ030-031-043>046-061>066-074>081-084>090-191815- /O.UPG.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/ /O.NEW.KDDC.HW.W.0003.140220T0600Z-140221T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 246 AM CST WED FEB 19 2014 /146 AM MST WED FEB 19 2014/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 12 AM CST THURSDAY THROUGH 7 PM CST THURSDAY. * WINDS...NORTH-NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS, AND NEAR GRAIN ELEVATORS AND WIND BREAKS. LIGHT STRUCTURAL DAMAGE WILL BE POSSIBLE WITH HIGH GUSTS UP TO 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING SNOW ALONG AND NORTH OF HIGHWAY 96, LATE TONIGHT INTO THURSDAY, MAY REDUCE VISIBILITIES TO BELOW ONE HALF OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...UPDATES...STATEMENTS....FORECASTS...AND WARNINGS. && $$ 12
685 WWUS73 KDDC 191008 CCA NPWDDC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CST WED FEB 19 2014 ...HIGH WINDS WITH BLOWING SNOW LATE TONIGHT AND THURSDAY... .STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AFTER MIDNIGHT, AS A COLD FRONT PLUNGES SOUTH ACROSS WESTERN KANSAS. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF THURSDAY. LIGHT SNOW WILL BEGIN LATE TONIGHT, AND BLOWING SNOW COULD BE A PROBLEM DUE TO REDUCED VISIBILITIES. KSZ030-031-043>046-061>066-074>081-084>090-191945- /O.UPG.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/ /O.COR.KDDC.HW.W.0003.140220T0600Z-140221T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 407 AM CST WED FEB 19 2014 /307 AM MST WED FEB 19 2014/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 12 AM CST THURSDAY THROUGH 6 PM CST THURSDAY. * WINDS...NORTH-NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS, AND NEAR GRAIN ELEVATORS AND WIND BREAKS. LIGHT STRUCTURAL DAMAGE WILL BE POSSIBLE WITH HIGH GUSTS UP TO 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING SNOW ALONG AND NORTH OF HIGHWAY 96, LATE TONIGHT INTO THURSDAY, MAY REDUCE VISIBILITIES TO BELOW ONE HALF OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...UPDATES...STATEMENTS....FORECASTS...AND WARNINGS. && $$ 12
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Feb 18, 2:26 PM CST, 27 minutes earlier.
Area forecast discussion, Feb 18, 2:26 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 226 PM CST Tue Feb 18 2014 ...UPDATE TO FIRE WEATHER... .SHORT TERM...(This evening through Wednesday) ISSUED AT 130 PM CST TUE FEB 18 2014 Short range models indicate the upper level shortwave to our north moving quickly eastward into the southern Great Lakes Region tonight while a zonal flow aloft prevails across the Western High Plains. The zonal flow will persist through Wednesday, and with drier air filtering southward into western Kansas tonight, will keep precip chances at bay through late Wednesday afternoon. Temperatures will remain above normal tonight as a surface high quickly pushes through western Kansas. Although winds are expected to be light and variable overnight, a southerly low level flow is expected to quickly return by daybreak across extreme southwest Kansas along with increased mid/upper level cloud cover. This may keep temperatures just above MOS guidance (much like last night) with lows only down into the 30s(F) with a few upper 20s(F) possible near the I-70 corridor. A few lower 40s(F) will still be possible closer to the Oklahoma border in far southwest Kansas. Temperatures will remain mild Wednesday as a low level southerly flow intensifies across western Kansas due to surface high pressure kicking further off to the east. This will quickly draw warmer air into western Kansas raising H85 temperatures back up into the lower to mid Teens(C) across far southwest Kansas Wednesday afternoon with H85 temperatures remaining around 5C in central Kansas. The NAM/GFS show lower level lapse rates steepening by mid afternoon. Look for highs up into the lower to mid 60s(F) in southwest Kansas with a few upper 50s(F) still possible in central Kansas. .LONG TERM...(Wednesday through Monday) ISSUED AT 420 AM CST TUE FEB 18 2014 Busy extended period with a fairly significant cyclone to deal with Wednesday/Thursday. The weighted blend solution (Friday onward) was left as is. Anyway, the main focus was on Wednesday and Thursday. A fairly intense trof is located across the northeastern Pacific and into western Canada as of this morning. This upper level feature will eventually be the impetus to our sensible weather impacts midweek. The trof will be located across the central Rockies Thursday morning. Significant dynamics are associated with this as a 110-120 kt 250 hPa jet streak rounds the base of the longwave trof and ejects across Kansas. An ageostrophic response will lead to impressive surface cyclogenesis Wednesday evening through Thursday evening across Kansas. Ahead of the sfc cyclone, low 40F dewpoints will advect in across the warm sector. Depending on which model you believe, some of the solutions are generating a few hundred J/kg of MUCAPE. At this point, cannot rule out a rumble of thunder Wednesday evening across central and south central Kansas. Moreover, The entire lower tropospheric response is very impressive with a deep sfc to 850 hPa cyclone. Temperature advections are very impressive as well with strong warm air advection Wednesday evening, followed by intense cold air advection Thursday morning. This system has a lot of downslope southwesterly momentum associated with it, so that will limit precipitation for the southern 2/3rds of the forecast area of responsibility. Low level thermodynamic profiles are rather warm, and this in combination with a delayed saturated dendritic zone will limit overall snowfall amounts. Still, cannot rule out an inch or so along the I70 corridor as the 700/850 hPa deformation zone strengthens on the backside of the departing cyclone. Have made spatiotemporal adjustments to pops with the highest probabilities across the northern zones in association with WAA ahead of the cyclone and the deformation zone is the most pronounced and developed behind the cyclone. This area is also closer to the left exit region and the related transverse circulation providing lift. Lastly, the whole kinematic profile is very strong and a solid wind advisory is a no-brainer for Thursday. Will defer to later shifts as we already have one issued in the short term period. It will be very windy Thursday. Beyond that, zonal to northwesterly flow aloft will continue thru the weekend and into next week. This favors cooler temperatures, particularly next week as colder 850 hPa temperatures advect in the wake of as passing synoptic trof. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 1100 AM CST TUE FEB 18 2014 VFR conditions will prevail at all TAF sites through early Wednesday morning. As for winds, a weak cold front will push southward across western Kansas this afternoon turning winds northerly 20 to 30kt through early this evening. Surface high pressure will quickly follow southeastward across western Kansas tonight resulting in light and variable winds through daybreak Wednesday. Winds will then become southerly 15 to 25kt mid to late morning Wednesday as the surface high departs to the east. && .FIRE WEATHER... ISSUED AT 222 PM CST TUE FEB 18 2014 Very warm temperatures up into the 70s(F) combined with increasing north to northwest winds behind an approaching cold front is resulting in critical fire weather conditions. Therefore, a Red Flag Warning has been issued for west central, central, and southwest Kansas through 7 PM CST this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 60 34 48 / 0 0 30 10 GCK 33 60 31 46 / 0 0 40 10 EHA 35 65 31 47 / 0 0 20 10 LBL 35 63 33 48 / 0 0 20 10 HYS 32 57 32 42 / 0 10 60 30 P28 35 60 42 50 / 0 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING until 7 PM CST /6 PM MST/ this evening FOR KSZ030-031-043>046-061>065-074>079-084>088. WIND ADVISORY until 7 PM CST this evening FOR KSZ030-031-043>046. HIGH WIND WATCH from late Wednesday night through Thursday morning FOR KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...JJohnson LONG TERM...Sugden AVIATION...JJohnson FIRE WEATHER...JJohnson
Hazardous weather outlook, Feb 18, 2:42 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 242 PM CST TUE FEB 18 2014 KSZ030-031-043>046-061>066-074>081-084>090-191100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 242 PM CST TUE FEB 18 2014 /142 PM MST TUE FEB 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A WIND ADVISORY IN EFFECT THROUGH EARLY THIS EVENING. SEE THE WEATHER MESSAGE FOR FURTHER DETAILS. ADDITIONALLY, A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. SEE THE FIRE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INTENSE, FAST MOVING STORM SYSTEM WILL RESULT IN HIGH WINDS AND LIGHT SNOW LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH AND WIND GUSTS UP AROUND 60 MPH WILL BE POSSIBLE IMMEDIATELY BEHIND THE STRONG COLD FRONT. LIGHT SNOW WILL ACCOMPANY THESE WINDS GENERALLY NORTH OF HIGHWAY 96 AND ESPECIALLY ALONG THE I-70 CORRIDOR WHERE UP TO AN INCH AND A HALF OF SNOW IS POSSIBLE. IF MORE THAN AN INCH OF SNOW FALLS, THEN VERY DANGEROUS BLOWING SNOW CONDITIONS WILL DEVELOP WITH THE HIGH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32/25
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:43 AM CST | Wind Advisory | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 16 hr |
| Feb 18, 2:14 PM CST | Red Flag Warning | DDC | Clark, Edwards, Ellis, Finney, Ford, Grant and 16 more | 5 hr |
Nearby
High Wind Watches in Kansas, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.